×

The extension theory of Hermitian operators and the moment problem. (English) Zbl 0848.47004

This paper deals with the extension theory of a nondensely defined Hermitian operator in a Hilbert space. Generalized resolvents, preresolvent and resolvent matrices of such an operator are investigated. Necessary and sufficient conditions for a holomorphic operator-valued function to be a preresolvent or resolvent matrix of a Hermitian operator are found. A criterion for an \(R\)-function to be the Weyl function of a Hermitian operator is given. Applications to describe solutions of the truncated Hamburger, Stieltjes and Hausdorff moment problems are given. The results of this paper were partially announced in previous papers of the authors [Dokl. Akad. Nauk Ukr., Ser. A 11, 34-39 (1991); Dokl. Akad Nauk 323, No. 5, 816-822 (1992; Zbl 0820.47007); Dokl. Akad. Nauk 326, No. 1, 12-18 (1992)].

MSC:

47A20 Dilations, extensions, compressions of linear operators
47A57 Linear operator methods in interpolation, moment and extension problems
47A56 Functions whose values are linear operators (operator- and matrix-valued functions, etc., including analytic and meromorphic ones)
47B25 Linear symmetric and selfadjoint operators (unbounded)

Citations:

Zbl 0820.47007
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] E. L. Aleksandrov, ”On resolvents of symmetric nondensely defined operators,”Izv. Vuzov., Mat., No. 7, 3–12 (1970). · Zbl 0205.14302
[2] E. L. Aleksandrov and G. M. Il’mushkin, ”Generalized resolvents of symmetric operators,”Mat. Zamethi,19, No. 5, 783–794 (1976).
[3] D. Z. Arov and L. Z. Grossman, ”Scattering matrices in the theory of extensions of isometric operators,”Dokl. Akad. Nauk SSSR,270, No. 1, 17–20 (1983); English transl. in Soviet Math. Dokl., 27. · Zbl 0543.47010
[4] N. I. Akhiezer,The Classical Moment Problem [in Russian], Fizmatgiz, Moscow (1961). · Zbl 0124.06202
[5] N. I. Akhiezer and I. M. Glazman,Theory of Linear Operators in Hilbert Space [in Russian], Nauka, Moscow (1966). · Zbl 0098.30702
[6] Yu. M. Berezanskii,Expansions in Eigenfunctions of Self-Ajoint Operators, Amer. Math. Soc., Providence (1968).
[7] M. Sh. Birman, ”On self-adjoint extensions of positive definite operators,”Mat. Sb.,38, No. 4, 431–450 (1956).
[8] M. S. Brodskii,Triangular and Jordan Representations of Linear Operators, Amer. Math. Soc., Providence, Rhode Island (1971).
[9] M. S. Brodskii and M. S. Livšic, ”Spectral analysis of non-self-adjoint operators,”Uspekhi Mat. Nauk,13, No. 1, 3–85 (1958).
[10] M. S. Chunaeva and A. N. Vernik, ”The characteristic function of a linear relation in a space with an indefinite metric,”Funkts. Anal., No. 16, 42–52 (1981). · Zbl 0567.47034
[11] V. S. Vladimirov and B. I. Zav’yalov, ”Automodel asymptotics of casual functions,”Teor. Mat. Fiz.,50, No. 2, 163–194 (1982).
[12] V. I. Gorbachuk and M. L. Gorbachuk,Boundary Problems for Differential-Operator Equations [in Russian], Naukova Dumka, Kiev (1984). · Zbl 0567.47041
[13] V. I. Gorbachuk, M. L. Gorbachuk, and A. N. Kochubei, ”Extension theory of symmetric operators and boundary-value problems for differential equations,”Ukr. Mat. Zh.,41, No. 10, 1299–1313 (1990).
[14] V. A. Derkach, ”Extensions of a Hermitian operator in a krein space,”Dokl. Akad. Nauk Ukr. SSR, Ser. A, No. 5, 5–9 (1988). · Zbl 0657.47040
[15] V. A. Derkach, ”On the extensions of a nondensely defined Hermitian operator in a Krein space,”Dokl. Akad. Nauk Ukr. SSR, Ser. A, No. 10, 14–18 (1990). · Zbl 0749.47021
[16] V. A. Derkach, ”On generalized resolvents of a class of Hermitian operators in a Krein space,”Sov. Math. Dokl.,43, No. 2, 519–524 (1991). · Zbl 0895.47025
[17] V. A. Derkach,Generalized Resolvents of Hermitian Operators in a Krein Space [in Russian], Preprint 92.2, IPMM Akad. Nauk Ukrainy (1992). · Zbl 0838.47025
[18] V. A. Derkach and M. M. Malamud,Weyl Function of Hermitian Operator and Its Connection with the Characteristic Function [in Russian], Preprint 85-9 (104), Fiz.-Tekhn. Inst. Akad. Nauk Ukrain. SSR. Donetsk (1985). · Zbl 0715.47013
[19] V. A. Derkach and M. M. Malamud, ”On the Weyl function and Hermitian operators with gaps,”Sov. Math. Dokl.,35, No. 2, 393–398 (1987). · Zbl 0655.47005
[20] V. A. Derkach and M. M. Malamud,Generalized Resolvents and Boundary-Value Problems for Hermitian Operator with Gaps [in Russian], Preprint 88.59, Inst. Matem. Akad. Nauk USSR Kiev (1988). · Zbl 0748.47004
[21] V. A. Derkach and M. M. Malamud,On Some Classes of Solutions of the Moment Problem [in Russian], Manuscript No. 2239, Deposited at Ukr. Nauchn.-Issled. Inst. Nauchno-Tekhn. Informatsii, Kiev (1988). · Zbl 0698.47004
[22] V. A. Derkach and M. M. Malamud, ”On some classes of analytic operator-valued functions with a non-negative imaginary part,”Dokl. Akad. Nauk. Ukr. SSR, Ser. A, No. 3, 13–17 (1989). · Zbl 0692.47016
[23] V. A. Derkach and M. M. Malamud, ”The resolvent matrix of a Hermitian operator and a moment problem with gaps,”Sov. Math. Dokl.,42, No. 2, 429–435 (1991). · Zbl 0756.47027
[24] V. A. Derkach and M. M. Malamud, ”The generalized resolvents of Hermitian operators and the truncated moment problem,”Dokl. Akad. Nauk Ukr., Ser. A, No. 11, 34–39 (1991). · Zbl 0748.47004
[25] V. A. Derkach and M. M. Malamud, ”On a generalization of the Krein-Stieltjes class of functions,”Izv. Akad. Nauk Arm. SSR,26, No. 2, 115–137 (1991). · Zbl 0819.47012
[26] V. A. Derkach and M. M. Malamud, ”Characteristic functions of almost solvable extensions of Hermitian operators,”Ukr. Mat. Zh.,44, No. 4, 435–459 (1992). · Zbl 0804.47009
[27] V. A. Derkach and M. M. Malamud, ”Characteristic functions of linear operators,”Dokl. Rossiisk. Akad. Nauk,323, No. 5, 816–822 (1992). · Zbl 0820.47007
[28] V. A. Derkach and M. M. Malamud, ”Inverse problems for Weyl functions, preresolvent and resolvent matrices of Hermitian operators,”Dokl. Rossiisk. Akad. Nauk,326, No. 1, 12–18 (1992). · Zbl 1052.47501
[29] T. Kato,Perturbation Theory for Linear Operators, Springer-Verlag (1966). · Zbl 0148.12601
[30] A. N. Kochubei, ”On characteristic functions of symmetric operators and their extensions,”Sov. J. Contemporary Math. Anal., 15 (1980).
[31] M. A. Krasnosel’skii, ”On self-adjoint extensions of Hermitian operators,”Ukr. Mat. Zh.,1, 21–38 (1949).
[32] M. G. Krein, ”On Hermitian operator with defect index (1,1),”Dokl. Akad. Nauk SSSR,43, No. 8, 339–342 (1944).
[33] M. G. Krein, ”On the resolvents of a Hermitian operator with defect index (m, m),”Dokl. Akad. Nauk SSSR,52, No. 8, 657–660 (1946). · Zbl 0063.03358
[34] M. G. Krein, ”The theory of self-adjoint extensions of semibounded Hermitian operators and its applications. I.,”Mat. Sb.,20, No. 3, 431–495 (1947). · Zbl 0029.14103
[35] M. G. Krein, ”On a generalization of Stieltjes investigations,”Dokl. Akad. Nauk SSSR,86, No. 6, 881–884 (1952). · Zbl 0049.34702
[36] M. G. Krein, ”The description of solutions of the truncated moment problem,”Mat. Issledovaniya,2, No. 2, 114–132 (1967).
[37] M. G. Krein and G. K. Langer, ”On defect subspaces and generalized resolvents of a Hermitian operator in the space IIx,”Funct. Anal. Appl.,5, 136–146, 217–228 (1971/1972). · Zbl 0236.47035
[38] M. G. Krein and A. A. Nudelman,Markov Moment Problem and Extremal Problems, Amer. Math. Soc., Providence, Rhode Island (1977).
[39] M. G. Krein and I. E. Ovcharenko, ”On generalized resolvents and resolvent matrices of positive Hermitian operators,”Sov. Math. Dokl., 17 (1976). · Zbl 0362.47009
[40] M. G. Krein and I. E. Ovcharenko, ”On theQ-functions andsc-resolvents of a nondensely defined Hermitian contraction,”Sib. Math. J., 18 (1977).
[41] M. G. Krein and I. E. Ovcharenko, ”Inverse problems forQ-functions and resolvent matrices of positive Hermitian operators,”Soviet. Math. Dokl., 19 (1978).
[42] M. G. Krein and Sh. N. Saakyan, ”Some new results in the theory of resolvents of Hermitian operators,”Soviet. Math. Dokl.,7, 1086–1089 (1966). · Zbl 0193.10002
[43] M. G. Krein and Sh. N. Saakyan, ”The resolvent matrix of a Hermitian operator and characteristic functions related to it,”Funct. Anal. Appl., 4 (1970).
[44] S. G. Krein,Linear Differential Equations in a Banach Space, Amer. Math. Soc., Providence, Rhode Island (1971). · Zbl 0236.47034
[45] S. G. Krein,Linear Equations in a Banach Space [in Russian], Nauka, Moscow (1971). · Zbl 0236.47034
[46] A. B. Kuzhel, ”On a reduction of nonbounded non-self-adjoint operators to a triangular form,”Dokl. Akad. Nauk SSSR,119, No. 5, 868–871 (1958). · Zbl 0083.11401
[47] P. Lankaster,Theory of Matrices, Academic Press, New York-London (1969).
[48] M. S. Livšic, ”On a spectral resolution of linear nonself-adjoint operators,” In:Amer. Math. Soc. Transl. (2), 5 (1957).
[49] M. M. Malamud, ”On extensions of Hermitian, sectorial operators, and dual pairs of contractions,”Sov. Math. Dokl.,39, No. 2 (1989). · Zbl 0704.47005
[50] M. M. Malamud, ”Boundary-value problems for Hermitian operators with gaps,”Sov. Math. Dokl.,42, No. 1, 190–196 (1991). · Zbl 0758.47008
[51] M. M. Malamud, ”On an approach to the extension theory of a nondensely defined Hermitian operator,”Dokl. Akad. Nauk Ukr. SSR, Ser. A, No.3, 20–25 (1990). · Zbl 0721.47010
[52] M. M. Malamud, ”On some classes of extensions of a Hermitian operator with gaps,”Ukr. Mat. Zh.,44, No. 2, 215–234 (1992). · Zbl 0788.60074
[53] M. M. Malamud, ”On the formula of generalized resolvents of a nondensely defined Hermitian operator,”Ukr. Mat. Zh.,44, No. 12, 1658–1688 (1992). · Zbl 0789.47005
[54] M. A. Naimark, ”Spectral functions of a symmetric operator,”Izv. Akad. Nauk SSSR, Ser. Mat.,4, No. 3, 277–318 (1940). · JFM 66.0549.02
[55] M. A. Naimark, ”On spectral functions of a symmetric operator,”Izv. Akad. Nauk SSSR, Ser. Mat.,7, No. 6, 285–296 (1943). · Zbl 0061.26005
[56] B. S. Pavlov, ”Extension theory and explicitly solvable models,”Uspekhi Mat. Nauk,42, No. 6, 99–131 (1987). · Zbl 0648.47010
[57] F. S. Rofe-Beketov, ”The numerical range of a linear relation and maximal relations,”Teor. Funkts. Funkts. Anal. Prilozhen.,44, 103–112 (1985). · Zbl 0583.47001
[58] Sh. N. Saakyan ”On the theory of resolvents of symmetric operators with infinite deficiency indices,”Dokl. Akad. Nauk Arm. SSR,41, 193–198 (1965). · Zbl 0163.37804
[59] B. Sz.-Nagy, C. Foias,Harmonic Analysis of Operators in Hilbert Space, Paris and Akad. Kiado, Budapest (1967).
[60] E. R. Tsekanovskii and Yu. L. Shmul’yan, ”The theory of bi-extensions of operators on rigged Hilbert spaces. Unbounded operator and characteristic functions,”Russian Math. Surveys,32, 73–131 (1977). · Zbl 0447.47011
[61] Yu. L. Shmul’yan, ”The operator integral of Hellinger,”Amer. Math. Soc. Transl., (2),22 (1962).
[62] Yu. L. Shmul’yan, ”On a problem of generalized resolvents formula” [in Russian], Odessa Institute of Marine Engeneers, Odessa, (1969), pp. 269–271.
[63] Yu. L. Shmul’yan, ”Direct and inverse problems for resolvent matrices,”Dokl. Akad. Nauk Ukr. SSR, Ser. A, No. 6, 514–517 (1970).
[64] Yu. L. Shmul’yan, ”Regular and singular Hermitian operators,”Mat. Zametki,8, No. 2, 197–203 (1970).
[65] A. V. Shtraus, ”Generalized resolvents of symmetric operators,”Izv. Akad. Nauk SSSR, Ser. Mat.,18, No. 1, 51–86 (1954).
[66] A. V. Shtraus, ”On multiplication theorem for characteristic functions of linear operators,”Dokl. Akad. Nauk SSSR,126, No. 4, 723–726 (1959). · Zbl 0087.11201
[67] A. V. Shtraus, ”Characteristic functions of linear operators,”Amer. Math. Soc. Transl., (2),40, 1–37 (1964). · Zbl 0171.34901
[68] A. V. Shtraus, ”Extensions and generalized resolvents of nondensely defined symmetric operators,”Math. USSR Izv.,4, 179–208 (1970). · Zbl 0216.16403
[69] A. V. Shtraus, ”On the theory of extremal extensions of a bounded positive operator,”Funkts. Anal., No. 18, 115–126 (1982). · Zbl 0512.47005
[70] A. V. Shtraus, ”Generalized resolvents of bounded symmetric operators,”Funkts. Anal., No. 27, 187–196 (1987). · Zbl 0636.47007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.